Thunderstorm Wind, Lake
- When
- May 11, 5:50 PM CST
- Where
- Lake County, (Gyy)gary Muni Arpt
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.620, -87.420
A line of severe thunderstorms produced damaging winds across far northwestern Indiana. Training thunderstorms then resulted in flash flooding across portions of the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A line of severe thunderstorms produced damaging winds across far northwestern Indiana. Training thunderstorms then resulted in flash flooding across portions of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 11, 4:55 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 555 PM CDT SUN MAY 11 2014 .MESOSCALE DISCUSSION... 550 PM CDT THE SEVERE WEATHER THREAT CONTINUES ACROSS THE AREA. A LOCAL EXPANSION OF THE SEVERE THUNDERSTORM WATCH HAS BEEN DONE TO INCLUDE THE FAR SOUTHEAST COUNTY WARNING AREA. STORMS SOME OF WHICH ARE SEVERE CONTINUE TO PROPAGATE EAST FEEDING ON UNCAPPED AND VERY UNSTABLE AIR...WITH MLCAPE VALUES OF 2000-3000 J/KG ACROSS THE AREA. THIS AREA NORTH OF THE WARM FRONT HAD DEVELOPED FAIRLY STEEP LOW-LEVEL LAPSE RATES PER AMDAR SOUNDINGS AND THUS INCREASED SOME OF THE WIND POTENTIAL. RADAR HAS ALSO INDICATED SOME OUTFLOWS QUICKLY RACING OUT FROM THESE STORMS AS EVIDENCE TO THIS. WIND AND HAIL THREATS CONTINUE WITH THE STRONGEST CORES...INCLUDING ONE APPROACHING DOWNTOWN CHICAGO AS OF 550 PM. AN ARC OF SEVERE STORMS FROM NEAR KEWANEE EAST SOUTHEAST TOWARD WATSEKA IS LIFTING SLOWLY NORTHEAST. THIS IS JUST AHEAD OF REMNANT MCV. AS MID-LEVEL WINDS PICK UP FROM THE WEST...OVERALL SHEAR/INSTABILITY SPECTRUM WILL CONTINUE TO FAVOR SEVERE POTENTIAL WITH THESE AS WELL...WITH MODE LIKELY CONTINUING TO SHIFT TO LESS DISCRETE AS MESOSCALE COLD POOLS INTERACT. IN ADDITION...A HEAVY RAIN AND POSSIBLE FLOODING THREAT MAY TEMPORARILY EVOLVE EARLY THIS EVE NEAR THE I-80 CORRIDOR AS THIS AFOREMENTIONED ARC OF STORMS BECOMES MORE WEST-TO-EAST ORIENTED AHEAD OF MCV. COULD BE A 1-3 HOUR EPISODE OF MODERATE TO HEAVY RAINFALL RATES. THIS IS BEING MONITORED CLOSELY. THE SECONDARY WARM FRONT CONTINUES TO REMAIN PRIMARILY TO THE SOUTH OF THE AREA AND SOMEWHAT DIFFUSE. WHILE PRESSURE FALLS AND HIGHER DEW POINT AIR IS EVOLVING INTO THE SOUTHERN FORECAST AREA...THE DEGREE OF BACKING WINDS HAS NOT BEEN THAT NOTEWORTHY...AND THUS THE TORNADO THREAT IS DIMINISHING. STILL A NONZERO CHANCE THOUGH...MAINLY SOUTH OF INTERSTATE 80 AND WEST OF ILLINOIS HIGHWAY 47. MTF && .DISCUSSION... 300 PM CDT FORECAST CONCERNS ARE MAINLY ON THE IMMEDIATE SEVERE WEATHER CHANCES THROUGH EARLY/MID EVENING. ALSO FOCUS ON THE SEVERE WEATHER POTENTIAL ON MONDAY...PRIMARILY MONDAY LATE AFTERNOON INTO THE NIGHTTIME PERIOD. OVERNIGHT INTO MONDAY MORNING... STRONG UPPER JET WILL PROPAGATE AROUND THE UPPER TROUGH LATE TONIGHT INTO THE MORNING ON MONDAY AND WITH THAT LEAD TO FURTHER AMPLIFYING OF THE UPSTREAM RIDGE...INCLUDING BUILDING HEIGHTS ACROSS MUCH OF THE FORECAST AREA. MUCH OF THE FORCING FOR RAIN/STORMS IN THIS PERIOD WOULD BE FOCUSED TO THE WEST AND NORTH IN SUCH A PATTERN. THE STRONG LOW-LEVEL JET WILL AT LEAST IN PART BE OVER THE AREA...HOWEVER THE NOSE OF IT WILL BE POINTED FURTHER NORTH. CONVECTIVE CHANCES LOOK MINIMAL AND MAINLY THE NORTHWEST FORECAST AREA TOWARD ROCKFORD. CHANCES MAY BE INCREASED SOMEWHAT IF ANY ORGANIZED CONVECTION FROM THE CENTRAL PLAINS WERE TO PROPAGATE EASTWARD INTO NORTHERN IL...BUT THE GRADUALLY MORE MERIDIONAL FLOW AND ORIENTATION OF FORECAST CORFIDI VECTORS WOULD PUSH MUCH OF THE CONVECTION NORTH OF THE AREA. LOW TEMPS WILL BE BALMY WITH CONTINUED SOUTHERLY FLOW AND HIGH DEW POINT AIR...WITH SOME PLACES EXPERIENCING SOME WARMING OF TEMPS LATER THIS EVENING...ESPECIALLY THOSE IMPACTED BY EARLY EVE CONVECTION AND THOSE COMMUNITIES NEAR THE LAKE SHORE THAT HAD AFTERNOON/EVE COOLING. MONDAY AFTERNOON THROUGH TUESDAY... THE UPPER TROUGH WILL CONTINUE TO AMPLIFY AS THE UPPER JET TO ITS FRONT AND BACK INTENSITY. A WARM AND MUGGY DAY IS ANTICIPATED MONDAY. CONVECTIVE INHIBITION ON MONDAY AFTERNOON DOES LOOK TO BE OVERCOME BUT A FOCUS IS NOT OVERLY EVIDENT IN OUR FORECAST AREA. GRADUALLY MORE CONVERGENCE AND INCREASING DEEP LAYER MOISTURE AND UPWARD MOTION IS FORECAST TO MOVE EASTWARD ACROSS MAINLY NORTH CENTRAL ILLINOIS LATE IN THE DAY INTO EARLY EVE AND EASE ITS WAY EASTWARD THROUGH THE REMAINDER OF THE NIGHT. THIS LOOKS LIKE A PERIOD OF STORMS MOVING NORTHEAST WITHIN THE DEEP MOIST PLUME. THE SEVERE POTENTIAL WOULD SEEM MOST FAVORED WITH THE INITIAL CONVECTION IN THE LATE AFTERNOON/EVE AND THEN A GENERAL WANING LATER INTO THE NIGHT. LOCALLY HEAVY RAINFALL WILL BE PROBABLE IN SOME OF THESE STORMS AS THE PWATS ARE FORECAST TO BE AROUND 1.50 INCHES AND DEEP MOISTURE CONVERGENCE WILL BE ORIENTED PARALLEL TO THE UPPER FLOW. THIS PLUME WILL SHIFT EASTWARD THROUGH TUESDAY MORNING AND LIKELY POPS CERTAINLY SEEM JUSTIFIED TUESDAY MORNING. IF THE FRONT IS SLOW ENOUGH SOME AFTERNOON ENHANCEMENT OF A FEW STORMS COULD HAPPEN IN THE EAST...BUT THIS SEEMS MOST FAVORED EAST OF THE FORECAST AREA AT THIS TIME. THE COLD AIR ADVECTION WITH THE COLD FRONT...ALONG WITH POTENTIALLY SOME ANAFRONTAL SHOWERS...WILL LIKELY LEAD TO FALLING TEMPS IN SOME PLACES AT LEAST AT TIMES ON TUESDAY. WEDNESDAY AND BEYOND... LITTLE CHANGES MADE TO THIS PART OF THE FORECAST DUE TO ONGOING HIGHER IMPACT WEATHER. LARGE MODEL DIFFERENCES EXIST IN THE WED-THU TIME FRAME...WITH THE 12Z EC COMING IN SLOWER AND MORE AGGRESSIVE WITH A LOW RIDING UP THE BAROCLINIC ZONE TO OUR EAST. THIS PROVIDES WIDESPREAD SHOWERS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY AND PARTICULARY COOL TEMPS. WITH AN EC/GFS/GOING FORECAST BLEND THIS PROVIDES A FEW PERIODS OF CHANCE POPS. TEMPS TO LOOK TO BE BELOW NORMAL NO MATTER WHICH MODEL VERIFIES IN THE WED-FRI TIME FRAME. IF CONDITIONS CLEAR AND SURFACE RIDGING MOVES OVER...POSSIBLY THU NIGHT...THERE PROBABLY WILL BE A CONCERN FOR FROST. MTF && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. * LAKE BREEZE TURNING WINDS TO THE E/ESE LATE THIS AFTERNOON OR EVENING. BMD/RODRIGUEZ //DISCUSSION...UPDATED 18Z... COMPLEX WEATHER SITUATION WILL BRING A COUPLE DECENT CHANCES FOR THUNDERSTORMS THIS FORECAST PERIOD...AS WELL AS CHANGING WIND CONDITIONS. TODAY LOW PRESSURE IS TAKING SHAPE WITH AN ILL-DEFINED WARM FRONT LIFTING NORTH ACROSS ILLINOIS. THE NEXT FEW HOURS SHOULD BE RELATIVELY QUIET AT THE TERMINALS WITH A LIGHT SOUTH WIND AND VFR CONDITIONS. VERY UNSTABLE CONDITIONS ARE DEVELOPING HOWEVER...AND ALREADY SEEING SIGNS ON SATELLITE IMAGERY OF DEEPENING CLOUD GROWTH OVER PORTIONS OF MISSOURI AND IOWA. THE THUNDERSTORMS ALREADY IN PLACE ACROSS SOUTHERN IOWA ARE EXPECTED TO CONTINUE EAST TODAY...ALONG WITH NEW DEVELOPMENT AHEAD WHICH WILL THEN LIFT EAST/NORTHEAST ACROSS THE FORECAST AREA. COVERAGE REMAINS UNCERTAIN...HOWEVER GIVEN THE RELATIVELY WEAK SYNOPTIC FORCING WOULD EXPECT IT TO BE SOMEWHAT SCATTERED IN NATURE. ANY THUNDERSTORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BE STRONG TO SEVERE WITH HAIL AND VERY GUSTY WINDS. WHILE THERE WILL LIKELY BE TIMING ADJUSTMENTS AS WE NEAR THE EVENT...STILL FEEL THE BEST TIME FOR TSRA AT THE TERMINALS WILL BE MID TO LATE THIS AFTERNOON INTO THE EVENING. IN ADDITION TO CONCERNS FOR TSRA THIS AFTERNOON...THERE ALSO REMAINS THE POSSIBILITY OF A WIND SHIFT TO THE EAST DUE TO A LAKE BREEZE. COASTAL OBS REMAIN SOUTHERLY THIS HOUR SO THERE IS NO SIGN OF DEVELOPMENT YET...AND WINDS WILL BE OF MARGINAL STRENGTH FOR A LAKE BREEZE TO MAKE IT ALL THE WAY INLAND TO THE TERMINALS. THIS MEANS THAT THERE IS LOW CERTAINTY ON THE WIND DIRECTION THIS AFTERNOON. SEVERAL HIGHER RES MODELS CONTINUE TO BRING IT THROUGH SO WOULD PREFER TO NOT MAKE ANY SIGNIFICANT CHANGES AT THIS TIME. FURTHER COMPLICATING MATTERS WILL BE THE POTENTIAL FOR THUNDERSTORMS DEVELOPING ON ANY LAKE BREEZE THAT DEVELOPS WHICH COULD THEN GET AN ASSIST FROM OUTFLOWS THAT DEVELOP. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON/EVENING AND AGAIN COULD BE STRONG...BUT CURRENT TIMING PLACES IT BEYOND THE CURRENT FORECAST PERIOD. BMD //ORD AND MDW CONFIDENCE...UPDATED 22Z... * MEDIUM CONFIDENCE IN SCATTERED TSRA AND TIMING. * MEDIUM CONFIDENCE IN LAKE BREEZE DEVELOPING...LOW/MEDIUM CONFIDENCE IN TIMING THROUGH TERMINALS. BMD/RODRIGUEZ //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT...PERIODS OF SHRA/TSRA POSSIBLE. TUESDAY THROUGH SATURDAY...PERIODIC CHANCES OF SHRA. KJB && .MARINE... 242 PM...LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST TO LAKE SUPERIOR TUESDAY MORNING. AS IT DOES...A WARM FRONT EXTENDING EAST FROM THE LOW WILL MOVE NORTH ACROSS THE LAKE TONIGHT THROUGH MONDAY NIGHT...SHIFTING EASTERLY WINDS SOUTHERLY. LOW LEVEL MOISTURE WILL ALSO BE INCREASING AND AS IT SPREADS ACROSS THE COOLER LAKE...AREAS OF FOG ARE POSSIBLE AND SOME OF THE FOG MAY BECOME DENSE. CURRENT WIND SPEEDS ARE FAIRLY LIGHT IN THE 5-15 KT RANGE AND WILL INCREASE INTO THE 15-25KT RANGE AND REMAIN THERE UNTIL A COLD FRONT MOVES ACROSS THE LAKE TUESDAY MORNING. THERE IS A POTENTIAL FOR WINDS TO BE A BIT STRONGER ON MONDAY...ESPECIALLY WITH THE EASTERLY FLOW NORTH OF THE WARM FRONT ACROSS NORTHERN LAKE MICHIGAN. THERE REMAINS UNCERTAINTY REGARDING THE POTENTIAL FOR STRONG NORTHERLY WINDS WEDNESDAY NIGHT INTO THURSDAY AS LOW PRESSURE DEEPENS MOVING NORTH ACROSS THE GREAT LAKES REGION. THIS TIME PERIOD WILL NEED TO BE MONITORED FOR HIGHER NORTHERLY WIND SPEEDS. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
425 PM CDT SUN MAY 11 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
425 PM CDT SUN MAY 11 2014 /525 PM EDT SUN MAY 11 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
PERIODS OF THUNDERSTORMS...SOME COULD BE SEVERE WITH:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS OVER 60 MPH.
TORRENTIAL DOWNPOURS.
FREQUENT LIGHTNING.
ALONG WITH SOME TORNADO POTENTIAL.
AREAS AFFECTED AND TIMING:
NUMEROUS THUNDERSTORMS...INCLUDING SOME SEVERE...WILL TRACK
EASTWARD ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH
10 PM. THERE IS SOME TORNADO POTENTIAL FOR MAINLY LOCATIONS
SOUTH OF INTERSTATE 88 AND WEST OF ILLINOIS HIGHWAY 47...AND
PRIMARILY BEFORE 8 PM.
SOME SCATTERED THUNDERSTORMS MAY CONTINUE ACROSS MAINLY FAR
NORTHERN ILLINOIS LATE THIS EVENING INTO OVERNIGHT. THE SEVERE
WEATHER POTENTIAL WILL BE LESS.
DISCUSSION:
A WARM FRONT WILL CONTINUE TO MOVE NORTH ACROSS THE AREA THIS
EVENING. HIGH MOISTURE AND INSTABILITY ASSOCIATED WITH THIS WILL
FUEL STORMS...SOME OF WHICH WILL BE ORGANIZED AND CAPABLE OF
SEVERE WEATHER. AS THE WARM FRONT MOVES NORTH OF THE AREA BY
LATER EVENING...THE SEVERE WEATHER POTENTIAL SHOULD WANE.
THE PRIMARY HAZARD APPEARS TO BE LARGE HAIL...POSSIBLY UP TO THE
SIZE OF GOLF BALLS OR PERHAPS A BIT LARGER IN SPOTS. ANY ORGANIZED
STORM CLUSTERS WILL ALSO BE CAPABLE OF DAMAGING WINDS. THE CHANCE
FOR A TORNADO OR TWO IS PRIMARILY CONFINED TO NEAR THE WARM FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...MAINLY ACROSS NORTHERN
ILLINOIS...WITH THE POTENTIAL INCREASING MONDAY NIGHT. THERE IS A
THREAT OF ISOLATED SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH
MONDAY NIGHT...MAINLY ACROSS NORTH CENTRAL ILLINOIS. THERE IS A SLIGHT
CHANCE THAT THUNDERSTORMS COULD LINGER THROUGH EARLY TUESDAY AFTERNOON
OVER NORTHWEST INDIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS THE SEVERE THUNDERSTORM WATCH
AREA THROUGH EARLY THIS EVENING.
&&
LMZ740>745-122130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
425 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MID
EVENING...WITH A LESSER CHANCE OF THUNDERSTORMS LINGERING
THROUGH OVERNIGHT. SOME OF THE STORMS COULD PRODUCE LARGE HAIL
AND WIND GUSTS TO 50 KNOTS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...WITH THE THREAT OF
THUNDERSTORMS INCREASING MONDAY NIGHT AND POTENTIALLY LINGERING
INTO TUESDAY MORNING. SOME THREAT DOES EXISTS FOR THUNDERSTORMS
MONDAY NIGHT TO PRODUCE WIND GUSTS OVER 35 KNOTS.
STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
425 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL MOVE ACROSS A LARGE PORTION OF THE LAKE. SOME OF
THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS TO 50 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY MORNING...SOME
MAY BE SEVERE.
DENSE FOG IS POSSIBLE MONDAY AND MONDAY NIGHT.
&&
MTF
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
552 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST BONFIELD 41.15N 88.06W
05/11/2014 M40 MPH KANKAKEE IL TRAINED SPOTTER
487 N AND 13000 W RD.
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
618 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL CEDAR POINT 41.26N 89.13W
05/11/2014 E0.50 INCH LA SALLE IL TRAINED SPOTTER
5 MILES SOUTH OF I-80 AND 3 MILES WEST OF I-39.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
621 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL PONTIAC 40.88N 88.64W
05/11/2014 E0.50 INCH LIVINGSTON IL TRAINED SPOTTER
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 2 NNE WAUCONDA 42.29N 88.12W
05/11/2014 E0.50 INCH LAKE IL COCORAHS
0628 PM FLOOD WILLOWBROOK 41.76N 87.95W
05/11/2014 DUPAGE IL TRAINED SPOTTER
ON I-55 SOUTH AT EXIT 274.
&&
BNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
648 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY RAIN 6 WNW MARSEILLES 41.36N 88.79W
05/11/2014 M1.09 INCH LA SALLE IL COCORAHS
RAIN FELL IN 15 MINUTES.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
649 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 6 WNW MARSEILLES 41.36N 88.79W
05/11/2014 M68 MPH LA SALLE IL COCORAHS
&&
RCThe Chicago radar (KLOT), 55 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
5 thunderstorm wind, 5 flash flood, 1 hail, 1 flood. Local standard time, as filed.
An eight to ten inch diameter tree was uprooted on Huntington Street.
Some large trees were blown down in Portage, including near the intersection of Stone Avenue and Willowdale Road. A roof was partially torn off of El Pueblo Restaurant on Route 6.
A tree was blown down at Indiana Dunes State Park.
Vehicles were stranded in two feet of water on Grant Boulevard.
A car stalled in knee deep water in place on Midway Drive and Devonshire Road.
Four to five inches of flowing water was reported in parking lots near Cline Avenue and Ridge Road.
Around six inches of flowing water was reported on 131st Place between Sheffield Avenue and Calumet Avenue. Manhole covers were forced out.
Around six inches of flowing water was reported across portions of Central Avenue, Fairview Street, and Grand Boulevard.
Water was up to the base of the door of a pickup truck on Willow Creek Road just south of Route 6.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520949, 520950, 520951, 521070, 521071, 521072, 521075, 521076, 521077, 521083, 521084, 521085.